Connecticut, 2008

High Wind in Connecticut, May 12, 2008

May 12, 2008 · NWS OKX · 2 events in 2 counties and zones

A strong coastal storm passing south of Long Island, caused winds strong enough to bring down trees and power lines across portions of Fairfield and Middlesex counties.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong coastal storm passing south of Long Island, caused winds strong enough to bring down trees and power lines across portions of Fairfield and Middlesex counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at May 12, 6:33 AM EST, 3 hours 57 minutes earlier.

Area forecast discussion, May 12, 6:33 AM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
733 AM EDT MON MAY 12 2008

.SYNOPSIS...
INTENSE LOW PRESSURE OVER CHESAPEAKE BAY WILL MOVE OFF THE DELMARVA
COAST...PASSING WELL SOUTH OF LONG ISLAND TODAY AND TONIGHT.
WEAK HIGH PRESSURE THEN BUILDS IN FROM THE WEST FROM TUESDAY INTO
WEDNESDAY...AND THEN SLIDES OFFSHORE BY WEDNESDAY NIGHT. A COLD
FRONT WILL SLOWLY APPROACH LATE WEDNESDAY NIGHT INTO THURSDAY...THEN
MOVE OVER THE AREA AND STALL THURSDAY NIGHT. A LOW WILL FORM NEAR
THE MID ATLANTIC COAST BY FRIDAY MORNING...AND TRACK EAST AS WEAK
HIGH PRESSURE BUILDS IN FROM THE WEST FOR THE FIRST PART OF THE
WEEKEND. ANOTHER STORM WILL APPROACH FROM THE WEST ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOCAL RADARS SHOWED A BAND OF MODERATE RAIN MOVING UP FROM CENTRAL
NJ INTO NYC AND NORTHEAST NJ AS OF 430 AM. THIS BAND IS EXPECTED TO
MAKE IT UP INTO THE NYC METRO AREA AND LONG ISLAND...BUT MAY NOT
MAKE IT MUCH FARTHER NORTH THAN THAT...AS INTENSE LOW PRESSURE
CENTERED NEAR THE MOUTH OF THE POTOMAC REDEVELOPS OFF THE DELMARVA
COAST...AND THE ASSOCIATED ATLANTIC INFLOW BEGINS TO SHIFT SLIGHTLY
SOUTHWARD THIS AFTERNOON. CLOSED UPPER LOW ALSO FORECAST TO MOVE
SLIGHTLY SOUTH OF DUE EAST BY THE NAM...WHICH HAS BEEN HANDLING
DETAILS OF SYSTEM EVOLUTION BETTER THAN THE GFS THE MOST PART...BUT
HAS BEEN A LITTLE TOO FAR SOUTH WITH ITS PRECIP SHIELD.
HAVE FORECAST A SHARP DELINEATION BETWEEN CATEGORICAL/LIKELY POP FOR
LONG ISLAND...NYC METRO AND THE IMMEDIATE NORTHERN/WESTERN
SUBURBS...DOWN TO EITHER LOW/SLIGHT CHANCE FARTHER NORTH INTO
INTERIOR SECTIONS OF THE LOWER HUDSON VALLEY AND MOST OF SOUTHERN
CT. AS THE SYSTEM SWINGS SLIGHTLY SOUTH OF DUE EAST THIS
AFTERNOON...THE RAIN SHOULD ALSO SHIFT SOUTH...AND THE ENTIRE REGION
SHOULD DRY OUT BY MID TO LATE AFTERNOON.

WIND ADVISORY REMAINS IN EFFECT FOR NYC METRO AND LONG ISLAND...PER
OBS ALONG THE COAST TO THE SOUTH AND MODEL FORECAST SOUNDINGS STILL
SHOWING UP TO 55 KT OF WIND ATOP A SHALLOW/UNSTABLE BOUNDARY
LAYER...SO POTENTIAL FOR 45-50 MPH GUSTS IS STILL RIPE...ESPECIALLY
FROM ABOUT 12Z TO 18Z.

FOR MAX TEMPS FOLLOWED BLEND OF NAM 2M TEMPS AND MAV...PLUS A COUPLE
OF DEGREES OVER THE INTERIOR WHERE CHANCES OF RAIN WILL BE LOWER.
THIS YIELDS MAX TEMPS IN THE LOWER 50S IN NYC/LONG ISLAND...AND MID
50S INLAND.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE LOW WILL DEPART TONIGHT...WITH WINDS BACKING NE-N AND SLOWLY
DIMINISHING. DRIER AIR FILTERING INTO THE AREA SHOULD RESULT IN A
GRADUAL CLEARING TREND...WITH SKIES BECOMING MOSTLY CLEAR BY
DAYBREAK. MINS SHOULD RANGE FROM THE 40S NEAR THE COAST TO THE UPPER
30S INLAND...THE LATTER A LITTLE COOLER THAN MAV NUMBERS TO ALLOW
FOR SOME RADIATIONAL COOLING LATE. FAIR WX WITH WARMER TEMPS ON TAP
FOR THE MID WEEK PERIOD AS HIGH PRESSURE BUILDS OVERHEAD.
MAV NUMBERS OK GIVEN FORECAST H8 TEMPS AND PLENTY OF SUNSHINE...WITH
MAXES IN THE UPPER 60S/LOWER 70S FOR TUE...AND LOWER/MID 70S FOR
WED...COOLER NEAR IMMEDIATE SOUTH FACING SHORELINES.

COLD FRONT APPROACHES WED NIGHT AS CUTOFF LOW PASSES N OF THE GREAT
LAKES AND BREAKS DOWN RIDGING IN PLACE OVER THE AREA. TIMING APPEARS
FASTER THAN PREVIOUSLY FORECAST...SO HAVE INSERTED CHANCE POP
NORTH/WEST OF NYC...AND SLIGHT CHANCE FOR NYC/WESTERN LONG
ISLAND/SOUTHWEST CT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AFOREMENTIONED CUTOFF LOW NORTH OF THE GREAT LAKES WILL KEEP
WESTERLY FLOW ALOFT...WITH A SERIES OF SHORTWAVES MOVING THROUGH THE
TRI-STATE AREA RIGHT THROUGH THE WEEKEND.

WHILE IT IS VERY DIFFICULT TO TIME FAST MOVING SHORTWAVES EMBEDDED
IN FAST SW FLOW...A FAST MOVING CLIPPER DIVES BENEATH THE MAIN UPPER
LOW AND MOVES THROUGH HERE FRIDAY NIGHT INTO SATURDAY. SO THE BEST
CHANCES FOR PRECIP AND POSSIBLY CONVECTION IS FRIDAY NIGHT INTO
SATURDAY. DID NOT GO LOWER THAN CHANCE AFTER THURSDAY HOWEVER GIVEN
UNCERTAINTY IN FAST CYCLONIC FLOW.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
VFR/MVFR OVER THE NEXT 24 HOURS AS AN AREA OF LOW PRESSURE PASSES
SOUTH AND EAST OF THE AREA TODAY AND TONIGHT. THE MAIN CONCERN
WITH THIS SYSTEM WILL BE THE WINDS. EXPECT WINDS TO BE FROM THE
EAST AROUND 20 KT TODAY WITH GUSTS UP TO 30 KT. WE MAY SEE SOME
OCCASIONAL HIGHER GUSTS TO 40 KT AND HAVE COVERED THIS USING A
TEMPO GROUP. TONIGHT...WINDS WILL SLOWLY DIMINISH TO AROUND 15 KT
WITH GUSTS TO AROUND 25 KT AND BECOME MORE NORTHEASTERLY.

PRECIPITATION HAS ALREADY OVERSPREAD SOME OF THE AREA
TERMINALS. RAINFALL SHOULD GENERALLY BE LIGHT TO MODERATE IN
NATURE AND CONTINUE THROUGH THE EARLY AFTERNOON. DRIER WEATHER
IS EXPECTED THIS EVENING AS THE STORM SYSTEM STARTS TO MOVE EAST
OF THE AREA.

OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...VFR CONDITIONS THROUGH
WEDNESDAY NIGHT. THERE IS A CHANCE OF SUB-VFR CONDITIONS THURSDAY
AND NIGHT THU AS A WEAKENING COLD FRONT MOVES THROUGH.

&&

.MARINE...
STORM WARNING HOISTED OVER ANZ355 AND ANZ353 WHERE THE TIGHTEST
PRESSURE GRADIENT IS EXPECTED. THINK STRONGEST WINDS WILL OCCUR
MAINLY 12Z THROUGH 18Z TODAY. ELSEWHERE...GALES REMAIN. GALES WILL
LIKELY BE NEEDED TONIGHT WHERE STORM WARNING IS CURRENTLY POSTED.

COASTAL STORM CURRENTLY JUST OFF THE DEL-MAR-VA WILL SLOWLY DRIFT
EAST TODAY. SEAS CURRENTLY AROUND 10 FT WILL BUILD UPWARDS OF 14 FT
WITH SUSTAINED ONSHORE FLOW OF 30-35 KT THIS AFTERNOON. EVEN ON THE
SOUND...SEAS SHOULD BE ABLE TO BUILD UP TO 7 FT.

AS STORM DEPARTS...WINDS AND SEAS SLOWLY SUBSIDE...BUT SEAS OVER THE
OCEAN MAY REMAIN ABOVE SCA LEVELS ALL THE WAY THROUGH WEDNESDAY
EVENING AS A LINGERING SWELL MAY BE SLOW TO DEPART. WINDS SHOULD
DROP BELOW SCA LEVELS BY TUESDAY EVENING.

&&

.HYDROLOGY...
WITH STORM AND BEST DYNAMICS FORECAST TO PASS SOUTH OF THE
ISLAND...ONLY LOOKING AT A .5 TO .75 INCH EVENT ACROSS SOUTHERN
AREAS (HIGHEST METRO NYC)...AND LESS THAN A QUARTER INCH MOST
OTHER LOCATIONS (THOUGH FAR NE PORTIONS VERY WELL COULD END UP
WITH ONLY A FEW HUNDREDTHS). WITH THE RAIN BEING SPREAD OVER 24
HOURS...AND THE REDUCED AMOUNTS...DO NOT EXPECT ANY WIDESPREAD
HYDROLOGIC ISSUES FROM THIS SYSTEM. WITH THE PATTERN TURNING MORE
PROGRESSIVE...DO NOT HAVE ANY CONFIDENCE THAT ANY SIGNIFICANT (0.5
INCHES OR MORE) RAINFALL WILL OCCUR FOR THE REMAINDER OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR FLOODING SEEN EARLY THIS MORNING...WITH FREEPORT
CREEK ACTUALLY REACHING MODERATE FLOODING STAGE. THINKING THAT
MODERATE FLOODING WILL LIKELY OCCUR THERE AGAIN WITH THIS
AFTERNOONS HIGH TIDE CYCLE...AS STRONG ENE WINDS WILL BE SHIFTING
NE THIS AFTERNOON. DEPARTURES OF AROUND 3 FT ANTICIPATED. HAVE
THEREFORE PUT UP A COASTAL FLOOD WARNING FOR NASSAU AND SOUTHWESTERN
SUFFOLK COUNTY. LOOKS LIKE THE HARBOR SHOULD BE SHELTERED ENOUGH
SUCH THAT FLOODING IS EXPECTED TO REMAIN AT MINOR LEVELS.

A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THE HIGH TIDE CYCLE WHICH
WILL OCCUR EARLY THIS EVENING IN THE WESTERN LONG ISLAND SOUND.
COUNTIES INCLUDED ARE BRONX AND QUEENS. DID NOT INCLUDE SOUTHERN
WESTCHESTER AS WINDS WILL BE NNE BY THE TIME OF HIGH TIDE...AND NOT
IN A FAVORABLE DIRECTION FOR PILING. DEPARTURES OF AROUND 3 FT
EXPECTED. NGM AND GFS IN GOOD AGREEMENT WITH THIS...ALTHOUGH BOTH
MODELS ARE LOWER WITH THEIR FORECAST DEPARTURES FOR THIS CYCLE AS
COMPARED TO THE PAST COUPLE OF RUNS. FELT IT WAS STILL WORTH A WATCH.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR LOCATIONS WHICH WERE
CURRENTLY UNDER THE EXISTING ADVISORY...AND ARE NOT CURRENTLY UNDER
A WATCH OR WARNING. DEPARTURES OF 2 1/2 TO 3 FEET SHOULD CAUSE
WIDESPREAD MINOR FLOODING WITH THIS EVENINGS HIGH TIDE CYCLE. NOT
OUT OF THE QUESTION FOR LOCALLY MODERATE FLOODING...BUT MAINLY
ACROSS THE WESTERN SECTIONS OF LONG ISLAND SOUND.

MINOR TO LOCALLY MODERATE COASTAL FLOODING WILL STILL BE A CONCERN
WITH THE FOLLOWING CYCLE LATE TONIGHT INTO TOMORROW MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ009-
     010.
NY...WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NYZ071>081.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ071-
     072-074-075-078-079-081.
     COASTAL FLOOD WARNING FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR
     NYZ077-080.
     COASTAL FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THIS
     EVENING FOR NYZ073-076.
NJ...WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NJZ005-006-011.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ006.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ335-338-345.
     GALE WARNING UNTIL 6 AM EDT TUESDAY FOR ANZ330-340-350.
     STORM WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ353-355.

&&
Hazardous weather outlook, May 12, 6:09 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
709 AM EDT MON MAY 12 2008

CTZ005>008-011-012-NJZ002>004-NYZ067>070-131115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
709 AM EDT MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WHILE A WIND ADVISORY IS NOT CURRENTLY IN EFFECT...SPOTTERS ARE
ENCOURAGED TO REPORT SUSTAINED WINDS OVER 30 MPH AND/OR GUSTS OVER
45 MPH MEASURED ON HOME WEATHER EQUIPMENT...AND/OR ANY WIND RELATED
DAMAGE TO TREES...WIRES AND OTHER OBJECTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ005-011-131115-
ESSEX-UNION-
709 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SUSTAINED WINDS OVER 30 MPH AND/OR
GUSTS OVER 45 MPH MEASURED ON HOME WEATHER EQUIPMENT...AND/OR ANY
WIND RELATED DAMAGE TO TREES...WIRES AND OTHER OBJECTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ071-072-074-075-078-079-081-131115-
HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
709 AM EDT MON MAY 12 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SUSTAINED WINDS OVER 30 MPH AND/OR
GUSTS OVER 45 MPH MEASURED ON HOME WEATHER EQUIPMENT...AND/OR ANY
WIND RELATED DAMAGE TO TREES...WIRES AND OTHER OBJECTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-131115-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
709 AM EDT MON MAY 12 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-131115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
709 AM EDT MON MAY 12 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-131115-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
709 AM EDT MON MAY 12 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WHILE A WIND ADVISORY IS NOT CURRENTLY IN EFFECT...SPOTTERS ARE
ENCOURAGED TO REPORT SUSTAINED WINDS OVER 30 MPH AND/OR GUSTS OVER
45 MPH MEASURED ON HOME WEATHER EQUIPMENT...AND/OR ANY WIND RELATED
DAMAGE TO TREES...WIRES AND OTHER OBJECTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-080-131115-
NASSAU-SOUTHWESTERN SUFFOLK-
709 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SUSTAINED WINDS OVER 30 MPH AND/OR
GUSTS OVER 45 MPH MEASURED ON HOME WEATHER EQUIPMENT...AND/OR ANY
WIND RELATED DAMAGE TO TREES...WIRES AND OTHER OBJECTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ353-355-131115-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
709 AM EDT MON MAY 12 2008

...STORM WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE GUSTS WILL LIKELY CONTINUE INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ073-076-131115-
BRONX-QUEENS-
709 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SUSTAINED WINDS OVER 30 MPH AND/OR
GUSTS OVER 45 MPH MEASURED ON HOME WEATHER EQUIPMENT...AND/OR ANY
WIND RELATED DAMAGE TO TREES...WIRES AND OTHER OBJECTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, May 12, 6:55 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
755 AM EDT MON MAY 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     FLOOD            KEARNY                  40.75N 74.12W
05/12/2008                   HUDSON             NJ   EMERGENCY MNGR

            COASTAL FLOODING. PORTIONS OF ROUTE 7 CLOSED DUE TO WATER
            OVER THE ROAD.

&&

JMC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Northern Middlesex

When
May 12, 10:30 AM EST to 11:30 AM EST
Where
Northern Middlesex forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Trees and power lines were down across numerous streets in Middletown.

High Wind, Northern Fairfield

When
May 12, 12:00 PM EST to 1:00 PM EST
Where
Northern Fairfield forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Trees and power lines were down across roads in Northern Fairfield County, including Madison Avenue and Starr Street in Danbury, Mamanasco Road in Ridgefield, and Route 37 in New Fairfield.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2008Every state in 2008This day in weather historyWarnings in Connecticut, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108763, 108761.